Man’s Skin Peels Off In Rare Reaction to Johnson & Johnson COVID-19 Vaccine; Life-Possibly Threatening If Wasn’t Diagnosed Doc Says

Johnson & Johnson
According to WRIC / Channel 8 News, a Virginia man suffered a severe reaction after getting his COVID-19 vaccine and VCU Medical Center doctors believe it was a direct result of the shot. The 74-year-old was admitted to the hospital and spent five days at VCU. Photo credits: WRIC / Channel 8 News/ Dr. FNU Nutan with Virginia Commonwealth University Health.

GOOCHLAND COUNTY, VA – A man in Virginia has suffered a rare – yet extremely severe – allergic reaction to the recently-approved Johnson & Johnson COVID-19 vaccine that saw the skin across his entire body peel off after erupting in a series of painful, blistering rashes, reports say.

Four days after receiving the single-dose Johnson & Johnson shot, Richard Terrell of Goochland County, 74, said that he started to experience a series of bizarre and painful physical symptoms that only got worse over time.

“I began to feel a little discomfort in my armpit and then a few days later I began to get an itchy rash, and then after that I began to swell and my skin turned red,” Terrell said while being interviewed by local news station WRIC.



Big Tech is censoring our publication severely reducing our traffic and revenue. (Wanna learn how they do it? NewsGuard) You can support our mission of truthful reporting by making a contribution. We refuse to let Silicon Valley crush us into becoming just another regurgitated, propaganda driven, echo-chamber of traditional news media and we need your support. You can also help by liking or sharing us on social media or by signing up for our featured story emails.
 

Over the course of several days Terrell said that his rash continued to spread while his pain and discomfort increased, and after consulting with a dermatologist on March 19 he went directly to the emergency room; at that point the rash covered his entire body with extremely swollen, red, patchy skin.

“It all just happened so fast. My skin peeled off. It’s still coming off on my hands now,” he said. “It was stinging, burning and itching. Whenever I bent my arms or legs, like the inside of my knee, it was very painful where the skin was swollen and was rubbing against itself.”

Dr. Fnu Nutan, a Dermatology Hospitalist at VCU Health, said that their exams initially ruled out issues such as COVID-19, viral infections, and liver and kidney problems; it was finally determined that Terrell had experienced an extremely rare, adverse reaction to the Johnson & Johnson vaccine, and one that could have possibly been life-threatening if had not been diagnosed and treated.

“Skin is the largest organ in the body, and when it gets inflamed like his was, you can lose a lot of fluids and electrolytes,” Dr. Nutan told WRIC. “If you look at the risk for adverse reaction for the vaccine it’s really, really low. We haven’t seen a great concern at all. I am a big proponent of the vaccine.”

Comment via Facebook

Corrections: If you are aware of an inaccuracy or would like to report a correction, we would like to know about it. Please consider sending an email to corrections@publishedreporter.com and cite any sources if available. Thank you. (Policy)